Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 17, 2016, 4:12 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 4:12 AM MST (11:12 UTC)
- Expired
- Dec 17, 2016, 3:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
633 WWUS75 KABQ 171112 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 412 AM MST SAT DEC 17 2016 ...EXCEPTIONALLY STRONG WINDS CONTINUE TO IMPACT PORTIONS OF NEW MEXICO... .DAMAGING WINDS WILL CONTINUE TO IMPACT THE HIGHER TERRAIN OF CENTRAL TO SOUTHERN NEW MEXICO...WITH SOME HIGH PEAKS AND AREAS DOWNWIND OBSERVING OCCASIONAL GUSTS BETWEEN 60 AND 80 MPH. WINDS IN MANY ADJACENT LOWER ELEVATION AREAS OF CENTRAL TO EAST CENTRAL NEW MEXICO WILL SEE A RE-STRENGTHENING OF WINDS TODAY. WINDS ARE EXPECTED TO DECREASE QUICKLY INTO THE LATE AFTERNOON AS THE JET ALOFT SHIFTS FARTHER EAST. NMZ529-172200- /O.CAN.KABQ.HW.W.0014.000000T0000Z-161217T1300Z/ /O.NEW.KABQ.WI.Y.0043.161217T1112Z-161217T2200Z/ NORTHEAST HIGHLANDS- 412 AM MST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * LOCATION...THIS INCLUDES THE NORTHEAST HIGHLANDS OF NEW MEXICO SURROUNDING THE I-25 CORRIDOR NEAR LAS VEGAS AND RIBERA. * WINDS...WEST NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS BETWEEN 50 AND 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE UNTIL LATE AFTERNOON BEFORE DIMINISHING. * VISIBILITY...REDUCED LOCALLY IN BLOWING DUST NEAR CONSTRUCTION AREAS...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. * LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ502-527-528-171215- /O.CAN.KABQ.HW.W.0014.000000T0000Z-161217T1300Z/ CHUSKA MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- 412 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS OVER THE CHUSKA MOUNTAINS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE EARLY MORNING HOURS. WINDS OVER THE NORTHEAST AND FAR NORTHEAST HIGHLANDS OF NEW MEXICO WILL BE MORE PERSISTENT...REMAINING STRONG TO POTENTIALLY DAMAGING INTO THE LATE MORNING...HOWEVER THE HIGH WIND WARNING HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY FOR THESE ZONES. $$ NMZ508-521>524-526-533-537>540-172200- /O.EXT.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/ SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 412 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS TO THE EAST TO INCLUDE CHAVES AND DE BACA COUNTIES. THIS ALSO INCLUDES THE SOUTHWEST MOUNTAINS. * WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 80 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING BEFORE DECREASING IN THE MID TO LATE AFTERNOON. * VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. * LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD BLOW OVER HIGH PROFILE VEHICLES. THESE WINDS COULD ALSO TOPPLE TREES AND POWER LINES AND MAY LOFT LIGHT OBJECTS INCLUDING HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ506-507-519-520-525-172200- /O.NEW.KABQ.WI.Y.0043.161217T1112Z-161217T2200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- 412 AM MST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * LOCATION...PORTIONS OF CENTRAL TO WEST CENTRAL NEW MEXICO...INCLUDING THE MIDDLE TO LOWER RIO GRANDE AND UPPER TULAROSA VALLEYS. * WINDS...SUSTAINED FROM WEST NORTHWEST AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. * TIMING...WINDS WILL STRENGTHEN IN LOWER ELEVATION AREAS THROUGH THE MID TO LATE MORNING. WINDS WILL PEAK AROUND MID DAY BEFORE DECREASING IN SPEED IN THE MID TO LATE AFTERNOON. * VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ535-536-172200- /O.NEW.KABQ.WI.Y.0043.161217T1600Z-161218T0000Z/ CURRY COUNTY-ROOSEVELT COUNTY- 412 AM MST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * LOCATION...CURRY AND ROOSEVELT COUNTIES IN EAST CENTRAL NEW MEXICO. * WINDS...SUSTAINED FROM WEST NORTHWEST AT 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. WIND DIRECTION WILL SHIFT MORE NORTHERLY IN THE AFTERNOON. * TIMING...WINDS WILL STRENGTHEN THROUGH THE MID TO LATE MORNING. WINDS WILL PEAK AROUND MID DAY BEFORE DECREASING IN SPEED IN THE LATE AFTERNOON. * VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS...AND DRY LAKE BEDS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
3 follow-up statements
698 WWUS75 KABQ 171740 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1040 AM MST SAT DEC 17 2016 ...EXCEPTIONALLY STRONG WINDS CONTINUE TO IMPACT PORTIONS OF NEW MEXICO... .DAMAGING WINDS WILL CONTINUE TO IMPACT THE HIGHER TERRAIN OF CENTRAL TO SOUTHERN NEW MEXICO...WITH SOME HIGH PEAKS AND AREAS DOWNWIND OBSERVING OCCASIONAL GUSTS BETWEEN 60 AND 80 MPH. WINDS IN MANY ADJACENT LOWER ELEVATION AREAS OF CENTRAL TO EAST CENTRAL NEW MEXICO WILL SEE A RE-STRENGTHENING OF WINDS TODAY. WINDS ARE EXPECTED TO DECREASE QUICKLY INTO THE LATE AFTERNOON AS THE JET ALOFT SHIFTS FARTHER EAST. NMZ535-536-171845- /O.CAN.KABQ.WI.Y.0043.000000T0000Z-161218T0000Z/ CURRY COUNTY-ROOSEVELT COUNTY- 1040 AM MST SAT DEC 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WHILE WINDS MAY REACH ADVISORY LEVELS AT TIMES...THE BURST OF SNOW COMING THROUGH IN THE NEXT HOUR OR TWO WILL RESULT IN ICY AND POSSIBLY SNOW COVERED ROADS CREATING TREACHEROUS DRIVING CONDITIONS. $$ NMZ508-521>524-526-533-537>540-172200- /O.CON.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/ SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1040 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS TO THE EAST TO INCLUDE CHAVES AND DE BACA COUNTIES. THIS ALSO INCLUDES THE SOUTHWEST MOUNTAINS. * WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 80 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING BEFORE DECREASING IN THE MID TO LATE AFTERNOON. * VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. * LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD BLOW OVER HIGH PROFILE VEHICLES. THESE WINDS COULD ALSO TOPPLE TREES AND POWER LINES AND MAY LOFT LIGHT OBJECTS INCLUDING HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ506-507-519-520-525-529-172200- /O.CON.KABQ.WI.Y.0043.000000T0000Z-161217T2200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS- 1040 AM MST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...THIS INCLUDES THE NORTHEAST HIGHLANDS OF NEW MEXICO SURROUNDING THE I-25 CORRIDOR NEAR LAS VEGAS AND RIBERA. * WINDS...WEST NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS BETWEEN 50 AND 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE UNTIL LATE AFTERNOON BEFORE DIMINISHING. * VISIBILITY...REDUCED LOCALLY IN BLOWING DUST NEAR CONSTRUCTION AREAS...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. * LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
283 WWUS75 KABQ 171817 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1117 AM MST SAT DEC 17 2016 ...EXCEPTIONALLY STRONG WINDS CONTINUE TO IMPACT PORTIONS OF NEW MEXICO... .DAMAGING WINDS WILL CONTINUE TO IMPACT THE HIGHER TERRAIN OF CENTRAL TO SOUTHERN NEW MEXICO...WITH SOME HIGH PEAKS AND AREAS DOWNWIND OBSERVING OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH. WINDS ARE EXPECTED TO DECREASE QUICKLY INTO THE LATE AFTERNOON AS THE JET ALOFT SHIFTS FARTHER EAST. NMZ533-537-171930- /O.CAN.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/ GUADALUPE COUNTY-DE BACA COUNTY- 1117 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE HIGH WIND WARNING. THOUGH STRONG WINDS ARE STILL EXPECTED ACROSS GUADALUPE AND DE BACA COUNTIES...AN ARCTIC FRONT PLUNGING INTO THE AREA COMBINED WITH LIGHT SNOW WILL CREATE TREACHEROUS TRAVEL CONDITIONS. THUS...THE HIGH WIND WARNING HAS BEEN CONVERTED TO A WINTER WEATHER ADVISORY. $$ NMZ508-521>524-526-538>540-172200- /O.CON.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/ SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1117 AM MST SAT DEC 17 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS TO THE EAST. THIS ALSO INCLUDES THE SOUTHWEST MOUNTAINS. * WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH. * TIMING...STRONG WINDS WILL SLOWLY DECREASE THROUGH THE AFTERNOON HOURS. * VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. * LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD BLOW OVER HIGH PROFILE VEHICLES. THESE WINDS COULD ALSO TOPPLE TREES AND POWER LINES AND MAY LOFT LIGHT OBJECTS INCLUDING HOLIDAY DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ506-507-519-520-525-529-172200- /O.CON.KABQ.WI.Y.0043.000000T0000Z-161217T2200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS- 1117 AM MST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...THIS INCLUDES PORTIONS OF WEST CENTRAL NEW MEXICO...MIDDLE AND LOWER RIO GRANDE VALLEY...UPPER TULAROSA VALLEY AND THE NORTHEAST HIGHLANDS AROUND LAS VEGAS. * WINDS...WEST NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS BETWEEN 45 AND 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE UNTIL LATE AFTERNOON BEFORE DIMINISHING. * VISIBILITY...REDUCED LOCALLY IN BLOWING DUST NEAR CONSTRUCTION AREAS...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. * LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
205 WWUS75 KABQ 172202 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MST SAT DEC 17 2016 NMZ508-521>524-526-538>540-172315- /O.EXP.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/ SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 302 PM MST SAT DEC 17 2016 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THOUGH WINDS REMAIN GUSTY ACROSS THE AREA...THEY HAVE LOWERED SUFFICIENTLY TO NO LONGER CAUSE DAMAGE AND WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ NMZ506-507-519-520-525-529-172315- /O.EXP.KABQ.WI.Y.0043.000000T0000Z-161217T2200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS- 302 PM MST SAT DEC 17 2016 ...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THOUGH WINDS REMAIN GUSTY ACROSS THE AREA...THEY HAVE LOWERED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 17, 4:02 AM MST, 10 minutes earlier.
Area forecast discussion, Dec 17, 4:02 AM MST, 10 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 402 AM MST Sat Dec 17 2016 .SYNOPSIS... Winter storm has been going pretty much full blast across the northern mountains since late this past evening and snow levels have dropped significantly, especially past midnight. Strong winds will continue to blow the snow around considerably and there still may be some near blizzard-like conditions across the northern mountains well into the morning before winds begin to subside there. Very cold arctic air mass entered far northeast New Mexico just before midnight and Clayton's temperature dropped 30 degrees into the lower 20s in less than an hour. This air mass will drop farther south across a good portion of the eastern plains as the day progresses, though not making a whole lot of westward progress. Very high to even damaging winds are still very likely today across the south central mountains region, as well as eastward into the southeast plains. The weather quickly quiets down tonight into Sunday, remaining that way into at least Tuesday night. && .DISCUSSION... Winter storm ongoing with great aplomb across the northern mountains as of this writing and the frigid arctic airmass is making steady, though not rapid, progress southward across the ne plains where Clayton saw their temperature drop 30 degrees in less than hour around midnight. Webcams at Chama showing moderate to occasionally heavy snowfall piling up since shortly after midnight. Modified, on the colder side, Pacific cold front has entered nw NM with a pretty solid band of rain and high elevation snow accompanying it. Precip will diminish across west central and, to a slightly lesser degree the Northwest Plateau area, as the morning progresses, and that diminishing trend will continue east through the day. The northern mtns to hold on to some snow the longest, largely due to orographic lift. Thus, decided to extend the winter storm warnings into mid morn for far nw highlands, Jemez Mtns and Upper Rio Grande zones and the rest of the northern mtns til 00z. Also due to an expected roughly 1 to 3 inch mid morn to mid or late aftn snow period and potential post- frontal flash freeze across portions of ne NM decided to hoist winter wx advisory for far ne Highlands, Colfax County, Union County, Harding County and Quay County zones. Some adjustments also made to wind warning and advisory zones central and southern portions of fcst area to account for expected strong to perhaps damaging winds scenario. South central mtns region looks still to see the strongest winds today. The weather quickly quiets down tonight into Sunday, remaining that way into at least Tue night. Looking dry with moderating temps Mon and Tue. A back door cold front will lower temperatures a bit in the northeast Wed, perhaps lingering a bit into Thu. Friday should be dry with near to slightly above normal highs. Extended fcst models are now solidly against the 24-hour-ago closed low storm system teasing, which gave some promise for a White Christmas. Now both GFS and ECMWF show just an open wave coming by and only grazing the state. Backed significantly off previous POPS, though kept some 10s and 20s in to allow for a possible return to a more amplified pattern down the road. 43 && .FIRE WEATHER... Strong to severe winds remain a significant forecast concern through the mid afternoon today. The winds have only slightly and temporarily subsided early this morning in the lower elevations of much of central to eastern NM with the central mountain chain continuing to be buffeted by the most severe speeds. The trough aloft is currently overtaking the state with its cold front draped across north central to west central zones and poised to overtake remaining central zones through the mid to late morning. Precipitation is also becoming occasionally heavy along a SW to NE oriented band near the front. This precipitation band will continue to impact western and northern NM with rain and high elevation snow with some lower elevation rain changing over to snow for a brief period. The back door segment of the cold front has invaded far northeast NM, bringing impressive and bitterly cold temperatures. As day breaks, winds will remain strong to severe through the early to mid afternoon before finally showing signs of subsiding, especially in the central mountains and highlands. Much colder air will have invaded the central to western zones of NM with the back door segment of the cold front racing through the remainder of eastern NM this afternoon. While hazardously strong winds are forecast, the humidity will be far too high for any critical concerns today with temperatures rapidly plummeting in the wake of the cold front. Precipitation would fade from west to east, most of it ending by mid to late afternoon. Storm snowfall totals will range from a few to several inches, primarily in the northern mountains with an inch or two possible in the northeastern highlands/plains. Bitterly cold temperatures and harsh wind chills will be a concern, not only today but also tonight, even though winds will be undergoing substantial reductions in speed by sunset. While Sunday will be characterized by much drier and more tranquil conditions, very cold temperatures (some 5 to 20 degrees below mid December averages) will be in place across the forecast area. The cooler temperatures and lower mixing heights will spell poor ventilation Sunday and likely into the middle of next week. Temperatures will slowly gain a few degrees Monday and Tuesday as NM rests between weather systems in a relatively light upper level wind regime. Dry conditions will persist through this time frame with no critical fire weather concerns. Colder air could spill south toward NM on Wednesday, leading to cooler daytime highs for Thursday. Insufficient moisture will keep precipitation out of the picture during this frontal passage, but a brief uptick in winds could be observed. Winds could then increase toward the end of next work week. && .AVIATION... 06Z TAF CYCLE Deep upper level trough over the Great Basin will sag sewd through NM tonight/Saturday morning. Strong west and southwest winds with rain/high elevation snow will continue. Areas along and east of the central mt chain will experience the highest gusts from very strong downslope winds of up to 65kt. These strong winds will gradually shift south late tonight, primarily impacting the south-central mountains and adjacent highlands Saturday morning. Associated sfc cold front will move in from nw after 08z and will rapidly lower cigs/vsbys and snow levels from nw to se. Lcl to perhaps areas of LIFR cigs/vsbys are likely in heavy snow along the cold front as is it moves sewd through the state late tonight/Saturday morning. A backdoor cold front will plow swwd through northeast NM Saturday morning, resulting in SN at KTCC and much of the ne and east- central plains btwn 17-20Z Saturday. Northeast winds with gusts up to 45kt possible Saturday across the northeast quarter of NM including KTCC. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 36 11 33 8 / 30 0 0 0 Dulce........................... 31 0 27 -5 / 60 5 0 0 Cuba............................ 33 7 29 3 / 60 0 0 0 Gallup.......................... 35 1 38 -1 / 30 0 0 0 El Morro........................ 34 2 36 0 / 40 0 0 0 Grants.......................... 36 6 38 3 / 30 0 0 0 Quemado......................... 38 10 40 7 / 40 0 0 0 Glenwood........................ 47 20 51 18 / 40 0 0 0 Chama........................... 29 -5 22 -9 / 70 5 0 0 Los Alamos...................... 37 12 30 9 / 40 5 0 0 Pecos........................... 36 10 32 8 / 70 5 0 0 Cerro/Questa.................... 30 -1 22 -6 / 80 10 0 0 Red River....................... 27 -3 19 -8 / 90 20 0 0 Angel Fire...................... 29 -6 24 -13 / 80 10 0 0 Taos............................ 35 1 26 -3 / 60 10 0 0 Mora............................ 33 4 32 5 / 70 10 0 0 Espanola........................ 39 13 35 8 / 40 5 0 0 Santa Fe........................ 38 13 31 12 / 60 5 0 0 Santa Fe Airport................ 38 12 34 9 / 40 5 0 0 Albuquerque Foothills........... 42 19 37 17 / 40 0 0 0 Albuquerque Heights............. 45 21 40 19 / 40 0 0 0 Albuquerque Valley.............. 47 19 42 15 / 30 0 0 0 Albuquerque West Mesa........... 45 19 41 16 / 30 0 0 0 Los Lunas....................... 47 18 40 16 / 30 0 0 0 Rio Rancho...................... 45 20 40 17 / 30 0 0 0 Socorro......................... 53 21 44 17 / 30 0 0 0 Sandia Park/Cedar Crest......... 40 15 33 11 / 50 0 0 0 Tijeras......................... 42 16 35 12 / 50 0 0 0 Moriarty/Estancia............... 38 12 35 5 / 50 0 0 0 Clines Corners.................. 37 9 32 10 / 60 0 0 0 Gran Quivira.................... 44 15 37 13 / 50 0 0 0 Carrizozo....................... 52 18 40 16 / 40 0 0 0 Ruidoso......................... 45 16 38 14 / 50 0 0 0 Capulin......................... 21 -4 26 3 / 80 10 0 0 Raton........................... 25 -3 30 1 / 70 10 0 0 Springer........................ 33 0 34 4 / 60 10 0 0 Las Vegas....................... 35 2 35 6 / 50 5 0 0 Clayton......................... 16 -1 28 8 / 70 10 0 0 Roy............................. 28 1 30 5 / 50 5 0 0 Conchas......................... 37 1 37 12 / 50 5 0 0 Santa Rosa...................... 43 6 39 12 / 50 0 0 0 Tucumcari....................... 38 0 35 10 / 50 5 0 0 Clovis.......................... 41 3 32 12 / 40 0 0 0 Portales........................ 44 5 32 12 / 30 0 0 0 Fort Sumner..................... 50 7 35 12 / 30 0 0 0 Roswell......................... 67 13 35 13 / 10 0 0 0 Picacho......................... 55 13 34 14 / 20 0 0 0 Elk............................. 52 16 35 14 / 30 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 3 PM MST this afternoon for the following zones... NMZ508-521>524-526-533-537>540. Wind Advisory until 3 PM MST this afternoon for the following zones... NMZ506-507-519-520-525. Winter Weather Advisory until 5 PM MST this afternoon for the following zones... NMZ527-528-530-531-534. Winter Storm Warning until 5 PM MST this afternoon for the following zones... NMZ510-512>515. Winter Storm Warning until 9 AM MST this morning for the following zones... NMZ503-511-516. High Wind Warning until 4 AM MST early this morning for the following zones... NMZ502-527>529. && 43
Hazardous weather outlook, Dec 16, 6:31 AM MST, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 631 AM MST FRI DEC 16 2016 NMZ501>540-171300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 631 AM MST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO LOCALLY DAMAGING WINDS WILL ROAR ACROSS ALL OF NORTH AND CENTRAL NEW MEXICO TODAY INTO A GOOD PART OF THE OVERNIGHT HOURS. PEAK WIND GUSTS WILL REACH BETWEEN 60 AND NEARLY 80 MPH ALONG AND UP TO 50 OR 75 MILES EAST OF THE CENTRAL MOUNTAIN CHAIN. MODERATE TO HEAVY SNOWFALL...AS WELL AS OCCASIONALLY SEVERE BLOWING AND DRIFTING SNOW...WILL IMPACT PRIMARILY THE NORTHERN MOUNTAINS AND SOME ADJACENT LOWER TERRAIN LOCALES TODAY INTO AT LEAST EARLY SATURDAY BEFORE DIMINISHING. SNOW LEVELS WILL VARY FROM ROUGHLY 7500 AND 9000 FEET MUCH OF THE DAY...BRIEFLY A BIT LOWER THROUGH MID MORNING...THEN LOWER TO ALL LOCATIONS BY LATE TONIGHT. SNOW AMOUNTS OF 10 TO LOCALLY A LITTLE OVER 20 INCHES CAN BE EXPECTED ACROSS THE SOUTHERN SAN JUAN MOUNTAINS ABOVE 8000 FEET THROUGH EARLY SATURDAY WITH SOMEWHAT LOWER AMOUNTS ELSEWHERE ACROSS THE NORTH AND WEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO LOCALLY DAMAGING WINDS WILL STILL BE LIKELY SATURDAY ACROSS MUCH OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT LOCALES TO THE EAST...ESPECIALLY SOUTH OF INTERSTATE 40 WHERE WIND GUSTS WILL LIKELY REACH BETWEEN 60 AND NEARLY 80 MPH. WIND SPEEDS WILL WIND DOWN SIGNIFICANTLY LATER IN THE DAY. BITTERLY...EVEN DANGEROUSLY...COLD WIND CHILL VALUES CAN BE EXPECTED LATER SATURDAY AFTERNOON AND NIGHT ACROSS THE NORTHERN MOUNTAINS INTO THE NORTHEAST QUARTER TO THIRD OF THE STATE. WIND CHILL VALUES AS LOW AS 15 TO 25 DEGREES BELOW ZERO WILL BE LIKELY ACROSS THE SANGRE DE CRISTO AND SOUTHERN SAN JUAN MOUNTAINS DURING THIS PERIOD...WHILE THE LOWER TERRAIN TO THE EAST WILL EXPERIENCE VALUES BETWEEN 0 AND ABOUT 15 BELOW. SNOW WILL TAPER OFF FROM WEST TO EAST SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 5:02 AM MST | Winter Weather Advisory | ABQ | 12 hr |
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.